Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 55, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 22, 2012, 2:47 PM EDT for Craven County, Jones County, Onslow County, North Carolina. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2012, 2:47 PM EDT (18:47 UTC)
- Expired
- Jul 22, 2012, 3:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Craven County, NC, Jones County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 43 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 2:50 PM EDT | HAIL 1 | 1 Sse Phillips Crossroa, NC | MOTORIST OBSERVED QUARTER SIZE HAIL ALONG HWY-58 OUTSIDE OF PHILLIPS CROSSROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2475 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451 WUUS52 KMHX 221847 SVRMHX NCC049-103-133-221930- /O.NEW.KMHX.SV.W.0055.120722T1847Z-120722T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 247 PM EDT SUN JUL 22 2012 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JONES COUNTY IN EASTERN NORTH CAROLINA NORTHEASTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA * UNTIL 330 PM EDT * AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER COMFORT...OR 14 MILES NORTH OF HALF MOON...MOVING EAST AT 15 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... TRENTON... POLLOCKSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY && LAT...LON 3503 7705 3480 7715 3497 7758 3514 7751 TIME...MOT...LOC 1847Z 290DEG 14KT 3502 7743 $$ 5
1 follow-up statement
327 WWUS52 KMHX 221905 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 305 PM EDT SUN JUL 22 2012 NCC049-103-133-221930- /O.CON.KMHX.SV.W.0055.000000T0000Z-120722T1930Z/ JONES NC-ONSLOW NC-CRAVEN NC- 305 PM EDT SUN JUL 22 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR CENTRAL CRAVEN...NORTHEASTERN ONSLOW AND JONES COUNTIES... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR TRENTON...OR 13 MILES NORTH OF HALF MOON...MOVING EAST AT 15 MPH. HAZARDS IN THE WARNING INCLUDE... QUARTER SIZED HAIL. DAMAGING WINDS IN EXCESS OF 58 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... POLLOCKSVILLE AND MAYSVILLE. LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 0 0...8 8 9...6 8 8 9. LAT...LON 3503 7705 3480 7715 3497 7758 3514 7751 TIME...MOT...LOC 1905Z 290DEG 14KT 3500 7735 $$ 5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:49 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 22, 1:49 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
149 PM EDT SUN JUL 22 2012
.SYNOPSIS...
A FRONT WILL REMAIN STALLED JUST NORTH OF THE AREA TODAY THEN
WILL MOVE NORTH AS A WARM FRONT MONDAY. ANOTHER FRONT WILL MOVE
INTO THE AREA FROM THE NORTH WEDNESDAY AND QUICKLY LIFT BACK NORTH
WEDNESDAY NIGHT. HIGH PRESSURE OFFSHORE AND A TROUGH OF LOW
PRESSURE INLAND WILL PRODUCE A SOUTHWEST FLOW OF HOT AND HUMID
WEATHER ACROSS THE AREA LATE NEXT WEEK.
&&
.NEAR TERM /THROUGH THIS AFTERNOON/...
AS OF 130 PM SUN...CONVECTION HAS BEGUN TO BREAK OUT ACROSS A LINE
FROM ROUGHLY NORTHERN DUPLIN COUNTY EASTWARD TO PAMLICO COUNTY
THROUGH PAMLICO SOUND. THIS IS COLLOCATED IN AXIS OF HIGHER
BOUNDARY LAYER MOISTURE AS INDICATED ON SPC MESOANALYSIS GRAPHICS
AND LAPS DATA. 100 MB ML CAPE HAS INC TO AOA 2500 J/KG EARLY THIS
AFTERNOON...AND WILL CONTINUE TO MONITOR THREAT FOR A COUPLE
SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WIND GUSTS. MAIN THREAT
STILL LOOKS TO BE HEAVY RAIN AND LOCALIZED FLOODING WITH TRAINING
STORMS. HAVE INC POPS TO LIKELY ACROSS SOUTHERN ONE THIRD OF
FA...JUST NORTH OF CRYSTAL COAST WHERE SEA BREEZE INTERACTS WITH
CENTRAL NC BOUNDARY. HAVE HIGHLIGHTED THREAT FOR HEAVY RAIN IN GRIDS.
&&
.SHORT TERM /TONIGHT/...
THE STALLED FRONTAL BOUNDARY JUST N AND W OF THE AREA WILL SLOWLY
DISSIPATE THIS EVENING. WILL CONTINUE DECENT POP CHANCES TONIGHT
MAINLY FOR NORTHERN AREAS AND OBX...WHERE BEST LOW LEVEL CONVERGENCE
ASSOCD WITH THE WEAKENING SFC BNDRY RESIDES. LOW TEMPS WILL AGAIN BE
SIMILAR TO PREVIOUS NIGHTS...MAINLY LOW TO MID 70S WITH SOME UPPER
70S AT THE COAST.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 3 AM SUN...TYPICAL SUMMERTIME PATTERN RE-DEVELOPS MON INTO
TUE WITH TROUGHING INLAND AND HIGH PRESSURE ANCHORED OFFSHORE. HIGH
PRES OVER THE WRN ATLANTIC BUILDS INTO THE SERN STATES WHILE
UPPER LEVEL RIDGING MIGRATES EWD IN RESPONSE TO A AN UPPER LOW
PUSHING INTO THE PAC NW WHICH WILL BRING NWLY FLOW ALOFT ACROSS
THE MID-ATLANTIC STATES. MODELS DEPICTING A WEAK SHORT WAVE MOVING
THROUGH THE NW FLOW ALOFT LATE MON WHICH MAY PROVIDE ADDITIONAL
DYNAMICS TO TRIGGER CONVECTION AND WILL HAVE CHANCE POPS...OTHERWISE
MORE TYPICAL ISOLATED DIURNALLY DRIVEN CONVECTION EXPECTED TUE
WITH BEST COVERAGE ALONG THE SEA BREEZE. ISOLATED STRONG TO SVR
TSTMS WILL BE POSSIBLE MON AND TUE. MAIN THREATS WOULD LIKELY BE
GUSTY WINDS AND LOCALLY HEAVY RAINFALL.
AT THIS TIME THINK TUE WILL BE THE WARMEST DAY OF THE WEEK...WITH
LOW LVL THICKNESS VALUES INCREASING AND 850MB TEMPS AROUND 20C
SUPPORTING HIGHS 90-97 DEG. SOME AREAS COULD SEE INDEX VALUES
AROUND 105DEG...ESPECIALLY AREAS ALONG HWY 17 AND COUNTIES
ADJACENT TO THE ALBEMARLE SOUND.
ANOTHER FRONT WILL BE APPROACHING FROM THE NW EARLY WED. MODELS
NOW PUSHING THE FRONT A BIT FARTHER S TO SOMEWHERE BETWEEN THE
CRYSTAL COAST AND THE NC/SC BORDER EARLY WED...THEN QUICKLY LIFTS
IT BACK WED EVENING. BY PEAK HEATING MODELS PROG LIMITED
INSTABILITY AND DESCENT DRYING ACROSS THE NERN SECTIONS SO WILL
ONLY HAVE SLIGHT CHANCE POPS HERE BUT WILL CONTINUE CHANCE POPS
SWRN SECTIONS. UPPER RIDGING BUILDS BACK INTO THE AREA THU AND FRI
BRINGING A SLIGHT WARM UP WITH MAINLY DIURNALLY DRIVEN CONVECTION.
AN UPPER TROUGH IS PROGGED TO APPROACH THE AREA SAT WHICH MAY
PROVIDE ADDITIONAL FORCING FOR ASCENT ALTHOUGH MODELS INDICATED
LIMITED QPF ATTM.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY AFTERNOON/...
A BOUNDARY IS CURRENTLY DRAPED ACROSS THE NORTHER TIER OF THE
CWA...RIDING NORTH OF HWY-64. THIS HAS LEAD TO SOME STRATUS
FORMATION THIS MORNING THAT HAS HAD A HARD TIME
DISSIPATING...ESPECIALLY AT SITE KPGV. THIS SHOULD DIMINISH SOMEWHAT
THROUGH THE AFTERNOON...HOWEVER...WITH CONVECTION STARTING TO
FIRE...CONDITIONS WILL NOT IMPROVE ALL THAT MUCH. THE BOUNDARY
WILL LIFT NORTH YIELDING SWLY FLOW ACROSS ALL TAF SITES BY THIS
AFTERNOON. A SIMILAR PATTERN TO YESTERDAY WILL DEVELOP THIS
AFTERNOON WITH MOIST FLOW AND INSTABILITY IN PLACE. THEREFORE WILL
HAVE PREDOMINATE VFR (WITH EXCEPTION OF KPGV) WITH A PERIOD OF RA
ASSOCIATED WITH THUNDERSTORM DEVELOPMENT THROUGH THIS AFTERNOON
AND EVENING. WITH THESE STORMS VSBYS AND CIGS CAN BE LOWERED TO
MVFR/IFR CONDITIONS. PRECIPITATION ACTIVITY SHOULD TAPPER OFF BY
LATER IN THE EVENING. MODEL GUIDANCE IS HINTING AT FOG/STRATUS
AGAIN TONIGHT...BUT GIVEN THE LACK OF STRATUS DEVELOPMENT THIS
MORNING...WILL ONLY HINT AT THIS POTENTIAL FOR NOW. IF CLEARING
TAKES SHAPE OVERNIGHT THEN THIS POSSIBILITY WILL BE MORE LIKELY.
SOUTHERLY FLOW WILL CONTINUE INTO TOMORROW WITH SCU DEVELOPING IN
THE AFTERNOON WITH SOME LINGERING STRATUS EXPECTED DURING THE
MORNING TIME HOURS.
LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 3 AM SUN....PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE
PERIOD. SCATTERED DIURNAL CONVECTION CHANCES MON AND TUE AS
TROUGH RE-DEVELOPS INLAND AND HIGH PRESSURE REMAINS ANCHORED
OFFSHORE. ANOTHER FRONT IS PROGGED TO DROP INTO THE AREA WED WHICH
MAY PROVIDE ADDITIONAL SUPPORT FOR CONVECTION. LATE NIGHT/EARLY
MORNING PATCHY FOG WILL BE POSSIBLE EACH MORNING.
&&
.MARINE...
SHORT TERM /THROUGH SUNDAY/...
OUTFLOW FROM EARLIER CONVECTION HAS PROPELLED SFC FRONT INTO
NORTHERN OUTER BANKS EARLY THIS MORNING. THE FRONT WILL MOVE
SLOWLY BACK NORTH AS THE SW SYNOPTIC LOW LEVEL FLOW RE-ESTABLISHES
OVER THE MARINE AREA. EXPECT SW WINDS MAINLY 10-20KT AND SEAS 3 TO
4 FEET TODAY IN THE CONTINUED MODERATE SW FLOW WITH A FEW 5
FOOTERS CONFINED TO THE OUTER WATERS. SLIGHT DECREASE EXPECTED IN
WINDS/SEAS OVERNIGHT AS THE PRESSURE GRADIENT RELAXES A BIT ALONG
THE COAST.
LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 3 AM SUN...TYPICAL SUMMERTIME PATTERN WILL RETURN FOR MON
AND TUE WITH TROUGHING INLAND AND HIGH PRESSURE OFFSHORE. PRESSURE
GRADIENT WILL TIGHTEN LATE MONDAY AND TUE BTWN TROUGH AND HIGH
OFFSHORE...RESULTING IN SW WINDS AND SEAS INCREASING TO 15-25 KT
AND 4-7FT...MAINLY SOUTH OF OREGON INLET. AT THIS TIME CONFIDENCE
IS HIGH THAT SCA CONDITIONS WILL DEVELOP MONDAY EVENING CONTINUING
THROUGH TUE NIGHT. A COLD FRONT IS CURRENTLY PROGGED TO MOVE INTO
THE WATERS WED AND STALL SOMEWHERE BETWEEN CAPE LOOKOUT AND THE
SC/NC BORDER BRINGING NLY WINDS AOB 15 KT WITH SEAS SUBSIDING TO
2-4 FT. THE FRONT QUICKLY RETURNS TO THE NORTH WED NIGHT WITH
S/SW WINDS AROUND 10-15 KT RETURNING BY THU.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR NCZ095-
103-104.
MARINE...NONE.
&&
SYNOPSIS...BTC/JME
NEAR TERM...TL
SHORT TERM...BTC
LONG TERM...SK/CQD
AVIATION...BTC/CQD/LEP
MARINE...BTC/CQDHazardous weather outlook, Jul 22, 11:16 AM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1116 AM EDT SUN JUL 22 2012 NCZ103-104-231530- OUTER BANKS DARE-OUTER BANKS HYDE- 1116 AM EDT SUN JUL 22 2012 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING A THREAT FOR DAMAGING WIND GUSTS AND LOCALLY HEAVY RAIN AGAIN TODAY. MINOR FLOODING MAY RESULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-231530- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 1116 AM EDT SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING A THREAT FOR DAMAGING WIND GUSTS AND LOCALLY HEAVY RAIN AGAIN TODAY. MINOR FLOODING MAY RESULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-231530- CARTERET- 1116 AM EDT SUN JUL 22 2012 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF CAPE LOOKOUT... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING SOUTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING A THREAT FOR DAMAGING WIND GUSTS AND LOCALLY HEAVY RAIN AGAIN TODAY. MINOR FLOODING MAY RESULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-231530- ONSLOW- 1116 AM EDT SUN JUL 22 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING A THREAT FOR DAMAGING WIND GUSTS AND LOCALLY HEAVY RAIN AGAIN TODAY. MINOR FLOODING MAY RESULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 22, 1:51 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
151 PM EDT SUN JUL 22 2012
NCZ090>093-221845-
CRAVEN-DUPLIN-JONES-LENOIR-
151 PM EDT SUN JUL 22 2012
...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS
PORTIONS OF CRAVEN...DUPLIN...JONES AND LENOIR COUNTIES THROUGH 245
PM EDT...
AT 150 PM EDT...DOPPLER RADAR INDICATED A SCATTERED LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WYSE FORK TO BOWDENS...OR
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF KINSTON TO 6 MILES
NORTHWEST OF WARSAW...MOVING EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BOWDENS...WYSE
FORK...WOODINGTON...DOVER...ALBERTSON...DEEP RUN...WOODINGTON.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3518 7794 3517 7792 3515 7790 3518 7784
3520 7784 3530 7749 3521 7702 3491 7805
3496 7816 3508 7816 3509 7818 3511 7818
TIME...MOT...LOC 1750Z 279DEG 10KT 3523 7749 3507 7813
8Special weather statement, Jul 22, 2:09 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
209 PM EDT SUN JUL 22 2012
NCZ093-094-221915-
CRAVEN-PAMLICO-
209 PM EDT SUN JUL 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO AND CRAVEN COUNTIES
THROUGH 315 PM EDT...
AT 209 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BRIDGETON...OR ABOUT OVER JAMES CITY...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FAIRFIELD HARBOR...
REELSBORO...GRANTSBORO...ALLIANCE...BAYBORO...STONEWALL.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3500 7688 3501 7689 3502 7693 3507 7700
3504 7698 3502 7698 3505 7711 3521 7703
3520 7656 3517 7662 3517 7660 3518 7658
3501 7670 3497 7677
TIME...MOT...LOC 1809Z 277DEG 18KT 3512 7698
2Special weather statement, Jul 22, 2:43 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
243 PM EDT SUN JUL 22 2012
NCZ090>094-098-221930-
CRAVEN-DUPLIN-JONES-LENOIR-ONSLOW-PAMLICO-
243 PM EDT SUN JUL 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CRAVEN...DUPLIN...
ONSLOW...JONES AND LENOIR COUNTIES THROUGH 330 PM EDT...
AT 243 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM JASPER TO MAGNOLIA...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF NEW BERN TO 6 MILES
SOUTH OF WARSAW...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...PHILLIPS
CROSSROADS...LIMA...BELLAIR...TRENTON...FOREST...NEW BERN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3490 7815 3499 7816 3517 7791 3516 7790
3518 7785 3522 7784 3528 7775 3525 7722
3513 7673 3505 7698 3507 7700 3505 7699
3476 7793 3486 7817
TIME...MOT...LOC 1843Z 286DEG 17KT 3519 7721 3491 7806
2The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:28 PM EDT | Areal Flood Advisory | MHX | Dare | 92 min |
| Jul 21, 8:41 PM EDT | Special Marine Warning | MHX | 34 min | |
| Jul 21, 8:47 PM EDT | Special Weather Statement | MHX | Washington | 43 min |
| Jul 21, 9:33 PM EDT | Special Weather Statement | MHX | Washington | 27 min |
| Jul 22, 11:22 AM EDT | Beach Hazards Statement | MHX | 9 hr | |
| Jul 22, 1:51 PM EDT | Special Weather Statement | MHX | Lenoir | 54 min |
| Jul 22, 2:09 PM EDT | Special Weather Statement | MHX | Pamlico | 66 min |
| Jul 22, 2:43 PM EDT | Special Weather Statement | MHX | Craven, Duplin, Jones, Lenoir | 47 min |
| Jul 22, 3:11 PM EDT | Special Weather Statement | MHX | Jones | 64 min |
| Jul 22, 3:31 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Duplin, Jones, Onslow | 59 min |
| Jul 22, 3:41 PM EDT | Special Marine Warning | MHX | 49 min | |
| Jul 22, 4:14 PM EDT | Areal Flood Advisory | MHX | Craven | 91 min |
| Jul 22, 4:23 PM EDT | Special Marine Warning | MHX | 52 min | |
| Jul 22, 4:30 PM EDT | Special Weather Statement | MHX | Lenoir | 60 min |
| Jul 22, 4:31 PM EDT | Severe Thunderstorm Warning | MHX | Carteret | 44 min |
| Jul 22, 4:39 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Jones, Lenoir, Onslow | 66 min |
| Jul 22, 5:26 PM EDT | Special Weather Statement | MHX | Hyde | 49 min |
| Jul 22, 5:35 PM EDT | Special Weather Statement | MHX | Beaufort | 55 min |
| Jul 22, 5:43 PM EDT | Special Marine Warning | MHX | 62 min | |
| Jul 22, 5:51 PM EDT | Special Weather Statement | MHX | Hyde | 39 min |
| Jul 22, 6:06 PM EDT | Special Weather Statement | MHX | Pitt | 54 min |
| Jul 22, 6:50 PM EDT | Special Weather Statement | MHX | Dare | 40 min |
| Jul 22, 7:34 PM EDT | Special Weather Statement | MHX | Tyrrell | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.